MAUDE Adverse Event Report: BD TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

BD TRAY SPN WHIT27G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Model Number 405699
Medical Device Problem Code Measurement System Incompatibility (2982)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use the marcaine in the anesthesia trays were ineffective with a bd tray spn whit27g3.5 l/b-d/e.The following information was provided by the initial company reporter: (3 of 3) it was reported that there has been issues with the marcaine in the anesthesia trays not properly working as needed.The information provided by dr.Was as follows: thursday in a caesarean section administer the marcaine that comes in the tray, following the stipulated process and patient can lift the legs and report sensation in the area.He opened another tray and repeated the process, without obtaining results.On sunday, another of the anesthesiologists reports the same and the same result with a patient.Monday in am dr.Indicates the same thing happens to him, already aware of the event in the afternoon he uses the spinal bupivacaine that we have in the pharmacy ( due to the shortage that there was of the trays with the marcaina).None of the patients has tolerance to the anesthesia reported.On monday afternoon the doctor indicated the patient responded as expected.At the moment, they are using the trays and not the medication in them.
 
Additional Manufacturer Narrative
Investigation: a photo was provided for evaluation.Customer provided photographs were provided.Vial appears as intended with no obvious defects.Fluid appears to be clear.No avenue to evaluate drug potency without the physical sample.Failure mode could not be confirmed.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospira / pfizer) will be notified of the reported failure mode from the customer.A device history record review of all applicable manufacturing records for lot 0001270921 did not identify any issues that may have contributed to the reported failure mode.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa 67717 for additional information regarding the outcome of the investigation.
 
Event or Problem Description
It was reported that during use the marcaine in the anesthesia trays were ineffective with a bd tray spn whit27g3.5 l/b-d/e.The following information was provided by the initial company reporter: (3 of 3) it was reported that there has been issues with the marcaine in the anesthesia trays not properly working as needed.The information provided by dr.Was as follows: 1.Thursday in a caesarean section administer the marcaine that comes in the tray, following the stipulated process and patient can lift the legs and report sensation in the area.He opened another tray and repeated the process, without obtaining results.2.On sunday, another of the anesthesiologists reports the same and the same result with a patient.3.Monday in am dr.Indicates the same thing happens to him, already aware of the event in the afternoon he uses the spinal bupivacaine that we have in the pharmacy ( due to the shortage that there was of the trays with the marcaina).None of the patients has tolerance to the anesthesia reported.On monday afternoon the doctor indicated the patient responded as expected.At the moment, they are using the trays and not the medication in them.
 
Additional Manufacturer Narrative
H6 investigation: a photo was provided for evaluation.Customer provided photographs were provided.Vial appears as intended with no obvious defects.Fluid appears to be clear.No avenue to evaluate drug potency without the physical sample.Failure mode could not be confirmed.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.A device history record review of all applicable manufacturing records for lot 0001270921 did not identify any issues that may have contributed to the reported failure mode.
 
Event or Problem Description

Brand Name
BD TRAY SPN WHIT27G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
MDR Report Key8776594
Report Number1625685-2019-00068
Device Sequence Number2638523
Product Code CAZ
UDI-Device Identifier00382904056995
UDI-Public00382904056995
Combination Product (Y/N)N
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number405699
Device Catalogue Number405699
Device Lot Number0001270921
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer06/24/2019
02/11/2021
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date08/14/2019
02/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;